Alert archive / Minnesota / Wind Chill Advisories in 2022
Wind Chill Advisory 16, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 12, 2022, 2:45 PM CST for 12 counties in Minnesota. It took effect at Feb 13, 2022, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2022, 2:45 PM CST (20:45 UTC)
- In effect from
- Feb 13, 2022, 12:00 AM CST
- Expired
- Feb 13, 2022, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kanabec County, MN, Lac qui Parle County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
646 WWUS43 KMPX 122045 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 245 PM CST Sat Feb 12 2022 MNZ041>045-047>050-054>056-130445- /O.NEW.KMPX.WC.Y.0016.220213T0600Z-220213T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Madison, Benson, and Montevideo 245 PM CST Sat Feb 12 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From midnight tonight to 9 AM CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
2 follow-up statements
094 WWUS43 KMPX 130324 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 924 PM CST Sat Feb 12 2022 MNZ041>045-047>050-054>056-131130- /O.CON.KMPX.WC.Y.0016.220213T0600Z-220213T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Madison, Benson, and Montevideo 924 PM CST Sat Feb 12 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 9 AM CST Sunday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
753 WWUS43 KMPX 131453 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 853 AM CST Sun Feb 13 2022 MNZ041>045-047>050-054>056-131600- /O.EXP.KMPX.WC.Y.0016.000000T0000Z-220213T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Madison, Benson, and Montevideo 853 AM CST Sun Feb 13 2022 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Temperatures are slowly warming and with light winds the wind chill advisory will be allowed to expire. $$ NDC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 12, 11:45 AM CST, 3 hours earlier.
Area forecast discussion, Feb 12, 11:45 AM CST, 3 hours before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1145 AM CST Sat Feb 12 2022 .UPDATE... Issued at 1145 AM CST Sat Feb 12 2022 Updated for the 18z aviation discussion below. && .DISCUSSION...(Today through Friday) Issued at 349 AM CST Sat Feb 12 2022 Key Messages: - Arctic cold through the weekend with wind chills 15 to 25 below zero tonight. - Light snow likely this evening into tonight south of I-94. - Another chance for light snow Sunday evening into Sunday night eastern half of forecast area. Surface high pressure moving into the forecast area this morning has led to mainly clear skies. With continuing CAA highs will only be in the single digits above zero for most this afternoon with some double digit readings possible near the Buffalo Ridge. A fast moving clipper system in the northwest flow aloft will move through the area tonight with snow likely south of I-94. Any accumulations with this clipper should only be a dusting to about half an inch. Lows Saturday night fall below zero again across the area, with temperatures 10 to 15 below across the northern CWA. Winds will be lighter though so a wind chill advisory may not be needed with wind chills looking to bottom out around 15 to 25 below zero. Another surface high builds in behind the departing clipper for Sunday with highs a few degrees warmer than Saturday. Sunday night another fast moving clipper in the northwest flow will bring a chance for light snow to mainly the far northern and eastern half of the forecast area. Again, any accumulations should be light, ranging from a dusting to around a half an inch. High pressure behind this clipper will give a mostly sunny day on Monday with highs in the teens and lower 20s. As high pressure moves off to the east WAA kicks in on Tuesday with temperatures rebounding to above normal, with highs in the upper 20s to mid 30s. A shortwave moving north of the area could bring a slight chance of snow to northern and eastern parts of the forecast area later on Tuesday. A cold front associated with the northern short wave will knock temperatures back to below normal for Wednesday and Thursday before they rebound to end the week. A strong low pressure system looks to develop in the southern stream midweek, but it look like it will be too far to the south and east to bring much impact to our area beside cloudiness, although the Blend did bring slight PoPs just barely into the southeastern CWA on Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1145 AM CST Sat Feb 12 2022 VFR, but with some mid to high clouds this afternoon. Chances for light snow move in this evening with snow most likely at AXN and RWF with a chance at STC, MKT, and MSP. Snow chances at STC, MKT, and MSP are 30 percent or less, so they are not in the TAFs. Even if snow does not reach these sites there will be a chance for some MVFR and BR as the snow moves through. Winds will generally be light throughout the TAF period with the highest winds of around 10 knots possible at MKT overnight. Although light the winds will be westerly through this evening with a shift to the north overnight and a shift to the south or southwest Sunday afternoon. KMSP... VFR expected this period with a chance for the MVFR this evening as SN and BR moves through. The chance for this is 30 percent or below so it was kept out of the TAF. Light winds shift northerly tonight before going back to the southwest Sunday afternoon. /OUTLOOK FOR KMSP/ Mon...VFR. Winds NW 5-15 kts Tue...VFR. Winds SE 10-20G30 kts. Wed...VFR. Winds NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...NDC DISCUSSION...CEO AVIATION...NDC
Hazardous weather outlook, Feb 12, 1:43 PM CST, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 143 PM CST Sat Feb 12 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 131945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 143 PM CST Sat Feb 12 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Cold wind chill values near 30 degrees below zero in west central Minnesota and 15 to 25 degrees below zero across the rest of central and southern Minnesota and western Wisconsin are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.